Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 5, NWS Fort Worth, TX

March 23, 201732 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 23, 2017, 4:07 AM CDT for 32 counties in Texas. It took effect at Mar 23, 2017, 11:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 4:07 AM CDT (09:07 UTC)
In effect from
Mar 23, 2017, 11:00 AM CDT
Expired
Mar 24, 2017, 4:00 AM CDT
In force
17 hr
Issued by
NWS Fort Worth, TX
All 32 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS74 KFWD 230907
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
407 AM CDT Thu Mar 23 2017

...Wind Advisory From 11 am CDT to Midnight CDT For The Western
Half of North-Central Texas...

.A strong early spring system over the Western U.S will move
slowly toward the Southern Plains and result in south winds 20 to
30 mph, with gusts to 35 to 40 mph west of generally a Bonham, to
Rockwall, to Marlin, to Cameron line today and this evening. 

TXZ091>094-100>104-115>120-129>134-141>145-156>160-174-231715-
/O.NEW.KFWD.WI.Y.0005.170323T1600Z-170324T0600Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-
Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-Falls-Milam-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, 
and Rockdale
407 AM CDT Thu Mar 23 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT
FRIDAY...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 11 AM this morning to 1 AM CDT 
Friday. 

* TIMING...11 AM CDT to 1 AM CDT Friday.

* WINDS...South winds 20 to 30 mph, with gusts to between 35 to 40
  mph west of a Bonham, to Rockwall, to Marlin, to Cameron line.

* IMPACTS...Lightweight objects such as trash cans and patio
  furniture will be easily blown about by the gusty south winds.
  In addition, high-profile vehicles traveling east to west
  highways and interstates will be subject to very gusty
  crosswinds. Finally, open waters on area lakes will be dangerous
  and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
5 follow-up statements
229 
WWUS74 KFWD 231654
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1154 AM CDT Thu Mar 23 2017

...Wind Advisory in effect through late evening for The Western 
Half of North and Central Texas...

.A strong early Spring system over the Western U.S will move 
slowly toward the Southern Plains and result in south winds 20 to 
30 mph, with gusts to 35 to 40 mph west of generally a Bonham, to 
Rockwall, to Marlin, to Cameron line today and this evening.

TXZ091>094-100>104-115>120-129>134-141>145-156>160-174-240100-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-
Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-Falls-Milam-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, 
and Rockdale
1154 AM CDT Thu Mar 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING...Now until 1 AM CDT Friday.

* WINDS...South winds 20 to 30 mph, with gusts to between 35 to 
  40 mph west of a Bonham, to Rockwall, to Marlin, to Cameron 
  line. 

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
464 
WWUS74 KFWD 240059
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
759 PM CDT Thu Mar 23 2017

...Wind Advisory in effect through late evening for The Western
Half of North and Central Texas...

.A strong early Spring system over the Western U.S will move
slowly toward the Southern Plains and result in south winds 20 to
30 mph, with gusts over 35 mph west of generally a Bonham, to 
Rockwall, to Marlin, to Cameron line through late this evening.

TXZ091>094-100>104-115>120-129>134-141>145-156>160-174-240600-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-
Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-Falls-Milam-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, 
and Rockdale
759 PM CDT Thu Mar 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING...Now until 1 AM CDT Friday.

* WINDS...South winds 20 to 30 mph, with gusts to between 35 to 
  40 mph west of a Bonham, to Rockwall, to Marlin, to Cameron 
  line. 

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
122 
WWUS74 KFWD 240431
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1131 PM CDT Thu Mar 23 2017


...WIND ADVISORY EXTENDED UNTIL 4 AM FRIDAY FOR AREAS ALONG AND
NORTHWEST OF A LAMPASAS TO HILLSBORO TO SHERMAN LINE...

...WIND ADVISORY FOR THE REST OF THE NORTH AND CENTRAL TEXAS THAT
IS ALONG AND WEST OF A CAMERON TO ROCKWALL TO BONHAM LINE UNTIL 1
AM CDT FRIDAY...


TXZ091>093-100>104-115>120-129>134-141>145-156-157-240900-
/O.EXT.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
and Gatesville
1131 PM CDT Thu Mar 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* TIMING...Now until 4 AM CDT Friday.

* WINDS...South winds 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ094-158>160-174-240600-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/
Fannin-Bell-McLennan-Falls-Milam-
Including the cities of Bonham, Killeen, Temple, Fort Hood, Waco,
Marlin, Cameron, and Rockdale
1131 PM CDT Thu Mar 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING...Now until 1 AM CDT Friday.

* WINDS...South winds 20 to 30 mph, with gusts up to 40 mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
535 
WWUS74 KFWD 240601
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
101 AM CDT Fri Mar 24 2017


TXZ158>160-174-240900-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/
/O.NEW.KFWD.WI.Y.0006.170324T0601Z-170324T0900Z/
Bell-McLennan-Falls-Milam-
Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin,
Cameron, and Rockdale
101 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect until 4 AM CDT early this morning. 

* TIMING...Now until 4 AM CDT Friday.

* WINDS...South winds 20 to 30 mph, with gusts up to 40 mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ094-240715-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/
Fannin-
Including the city of Bonham
101 AM CDT Fri Mar 24 2017

...WIND ADVISORY HAS EXPIRED...

Breezy winds of 10-20 mph will continue through the overnight 
hours.

$$

TXZ091>093-100>104-115>120-129>134-141>145-156-157-240900-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
and Gatesville
101 AM CDT Fri Mar 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* TIMING...Now until 4 AM CDT Friday.

* WINDS...South winds 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

JLDunn
808 
WWUS74 KFWD 240852
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
352 AM CDT Fri Mar 24 2017

...Wind Advisory in effect today along and west of a line from 
Comanche to Glen Rose to Gainesville...

.A strong system will move across the Southern Plains today
bringing a dryline through parts of North and Central Texas.
Behind the dryline, winds of 20 to 30 mph with gusts near 40 mph
will occur this late this morning and this afternoon.

TXZ091-092-100>102-115>117-129>131-141-241600-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/
/O.NEW.KFWD.WI.Y.0007.170324T1600Z-170325T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, 
Comanche, and De Leon
352 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM CDT
this evening. 

* TIMING...11 AM CDT through 7 PM CDT Friday.

* WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ093-103-104-118>120-132>134-142>145-156-157-241000-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/
Grayson-Denton-Collin-Tarrant-Dallas-Rockwall-Somervell-Johnson-
Ellis-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-
Including the cities of Sherman, Denison, Carrollton, Denton, 
Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Goldthwaite, 
Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, 
Lampasas, Copperas Cove, and Gatesville
352 AM CDT Fri Mar 24 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds
will increase again late this morning and afternoon to 15 to 25
mph with higher gusts.

$$

TXZ158>160-174-241000-
/O.EXP.KFWD.WI.Y.0006.000000T0000Z-170324T0900Z/
Bell-McLennan-Falls-Milam-
Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin,
Cameron, and Rockdale
352 AM CDT Fri Mar 24 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds
will increase again late this morning and afternoon to 15 to 25
mph with higher gusts.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:02 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 23, 4:02 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
402 AM CDT Thu Mar 23 2017

.DISCUSSION...
We continue to monitor a large and dynamic upper level system
over the Great Basin and Rockies this morning. Meanwhile height
falls over the Central and Southern High Plains are helping to
lower pressures along the Rockies Front Range. 35-45 knot flow in
the boundary layer will combine with a tightening gradient over
the Southern Plains to promote windy conditions over much of the
area. By late morning and through midnight tonight, the strongest
winds will be west of I-35/35E: 20 to 30 mph with gusts of 35 to
40 mph. It is possible that even stronger winds will occur along
and west of Highway 281 where the strongest southerly low level
wind fields will exist. We have issued a Wind Advisory starting
later this morning and lasting through this evening generally
along and west of a line from Bonham and Rockwall to Marlin and
Cameron. A deep southerly flow in advance of our western U.S
system will make momentum transfer easier to achieve and it's
possible wind speeds may need to be updated for a few hours this
afternoon. Otherwise, it will be warm and in the 80s most
locations with increasing humidity as the Gulf of Mexico fetch
will be in full swing. For tonight, changes were made to relegate
best rain chances across the far western counties as the system
will continue to deepen and slow down, which will hold the surface
dryline back until we get near sunrise Friday. Severe weather is
not expected late tonight as the elevated mixed layer remains
strong most of the night.

The upper low will begin to march out over the High Plains early
Friday morning and shunt the surface dryline eastward. It appears
the elevated mixed layer will slowly moisten and weaken around
sunrise, near or just west of the I-35/35W corridor. At this
time, we expect an increase in convection that will shunt to areas
mainly east of I-35 by midday. It is very conditional how much our
eastern counties will destabilize with current convective
evolution. Nevertheless, increasing 0-6km bulk shear occurring
right at primary afternoon heating should allow for a few storms
to reach severe limits over the east and southeast counties Friday
afternoon into mid evening. Large hail and damaging winds will be
the main threats. In addition, partial clearing over the west with
gusty southwest winds and temperatures warming into the lower 80s.
As such, and with less coverage and rainfall amounts west of I-35,
we have coordinated with our neighboring offices to the west for
a Fire Weather Watch Friday afternoon.

All strong/severe convection will exit stage right later Friday
evening as the upper low lifts east across the Ozarks and into the
Mid Mississippi and Tennessee Valleys. A Pacific cold front will
bring in a drier and cooler airmass for a nice day on Saturday
with highs mostly in the 70s. The cool down will be short-lived
however as the surface pattern transitions back to south wind
Saturday night, becoming gusty with highs warming back into the
80s areawide. With low afternoon humidity values across the west
Sunday afternoon, it is likely that fire concerns will increase
once again. The next dynamic shortwave trough will move east into
the Central Plains, with a more northerly track than seen in
recent forecasts. Nevertheless, there will be enough lift and
moisture east of another dryline and north of I-20 for a few
discrete supercell storms. The more progressive and northern track
of this system will only result in a brief surge of Gulf moisture
northward late Sunday afternoon and Sunday night. A squall line
across KS/OK will likely zipper down the dryline Sunday evening,
especially into areas east of I-35 and north of I-20. All modes
of severe weather are possible early on, but do expect overnight
that a more linear system will mean damaging winds and some
severe hail will be the primary hazards. This system will lift
out east of the area Monday morning, with a few mostly dry days
the first half of next week as shortwave ridging settles overhead
Monday and Tuesday. It will continue to remain breezy and warm
with temperatures remaining well above seasonal normals for late
March.

Medium range models are now slowing down and deepening the 3rd
system later next week, which was pretty much expected. Both the
Canadian and ECMWF are deeper and slower, but still slightly more
progressive than the GFS. Our main threat for convection and --
I stress -- the 'possibility' of severe storms would appear to be
later Wednesday into Thursday. We should know more on the timing,
track, and strength of this system as we move through the weekend
and the upper air network better samples this energy. It will
remain unseasonably warm all of next week.

05/

&&

.AVIATION...
/ISSUED 1153 PM CDT Wed Mar 22 2017/
Clear skies will prevail for the next few hours, but the first
rivulets of nocturnal stratus are beginning to appear on
satellite imagery across the Hill Country. Area wind profilers
reveal the low-level jet is strengthening, with 40 kts indicated
around 1500 feet. This jet will quickly usher low-MVFR cigs
across the Waco airfield near 23/08Z, and near 23/10Z at the
Metroplex terminals. Upstream surface observations reveal
dewpoints are only in the lower to middle 60s at this hour,
which, from a climatological standpoint, is not supportive of an
IFR signal based on anticipated temperature-dewpoint spreads.
This, combined with stout 35-45 kt winds just off the surface,
mean we'll continue to carry cigs near and just above 1 kft. There
may be a brief window at the onset of stratus for IFR cigs, but
we'll monitor trends.

Cigs will rapidly improve and scatter around mid-morning Thursday
as drier air begins to push in and the effects of daytime mixing
are felt. At the same time, strong south winds will materialize.
Some wind gusts in excess of 30 kts appear possible, especially
Thursday afternoon. These winds will be slow to subside and will
remain elevated Thursday night.

A potent low pressure system will approach the region late
Thursday night. At this time, the threat for thunder appears too
low to warrant mention in the DFW extended TAF, but did add a
mention of VCSH after 24/11Z as the strongest forcing arrives.
With such a potent system, thunder is not out of the question, but
will allow future shifts to fine tune these details.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    85  65  82  55  77 /   5  20  60   5   0
Waco                83  65  81  53  79 /   5  10  60   5   0
Paris               82  60  72  53  72 /  10  10  80  20   5
Denton              84  63  81  52  76 /   5  20  50   5   0
McKinney            83  62  75  53  73 /   5  20  70   5   0
Dallas              85  65  79  55  76 /   5  20  70   5   0
Terrell             84  63  74  55  75 /   5  10  70  10   0
Corsicana           85  63  75  56  75 /   5  10  80  10   0
Temple              84  63  81  54  80 /   5  10  60   5   0
Mineral Wells       85  60  83  51  75 /   5  30  30   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday afternoon
for TXZ091-100-101-115-116-129.

Wind Advisory from 11 AM this morning to 1 AM CDT Friday for
TXZ091>094-100>104-115>120-129>134-141>145-156>160-174.

&&

05/
Hazardous weather outlook, Mar 22, 3:14 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
314 PM CDT Wed Mar 22 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
314 PM CDT Wed Mar 22 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is an elevated threat for wildfires on Thursday afternoon west
of the I-35 corridor. The fire threat will increase across the same
area Friday and linger through Saturday.

Thunderstorms chances will increase from west to east beginning late
Thursday night and ending Friday evening. A few of these storms may
become strong to severe with a threat of strong winds and large hail.
The most favored area for severe storms will be east of the I-35
corridor Friday afternoon.

The next chance for thunderstorms will be Sunday afternoon and Sunday
night. Some of these storms could become severe. At this time, the
main hazards appear to be damaging straight-line winds and large
hail. All activity will move east of the area on Monday. However,
thunderstorm chances will return to the forecast on Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 5:30 AM CDTFire Weather WatchFWDComanche, Cooke, Eastland, Erath, Hood, Jack and 6 more23 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.